|what a drag
Dec 12, 2003
hey bob you are the man, so anyway, i recently became infected about 2 months ago since im in the middle of sero will this fatigue let up soon or what, going to see id in two weeks i had ars and all that nothing severe though, do you think starting meds 4 months after infection is early enough and will help in the long run bob, why are so cool man?
Response from Dr. Frascino
Sorry to hear about your recent seroconversion. Fatigue associated with HIV ARS is highly variable, and can last for several months. Some folks hardly feel tired at all, whereas others feel like they've been hit by the proverbial Mack Truck, whatever that is. (Could a mack truck be a truck full of McDonald hamburgers or McNuggets?) At any rate, your fatigue should eventually subside, as you pass from acute (recent) HIV infection to a more chronic (established) phase. If your fatigue persists or worsens, then a more thorough evaluation would be warranted. Common causes for fatigue in the setting of HIV disease include:
1. inadequate rest, sleep, diet, and/or exercise,
2. HIV itself,
3. Unrecognized infections,
4. Hormonal imbalances,
5. psychological causes,
6. drug side effects or toxicities, and
Your HIV specialist should help you evaluate these and other potential causes. Often, the cause turns out to be "causes," with multiple factors working simultaneously to make you feel wiped out.
Seeing an HIV/AIDS specialist is essential in helping you sort out and evaluate potential treatment options. Recent seroconversion can often be documented by running a specialized HIV test called a "detuned ELISA." If recent seroconversion is confirmed, consideration can be given to starting antiretroviral therapy. The rational for doing so is to protect your HIV-specific immune response. By starting therapy during acute infection, it is hoped that your immune system will remain more effective in fighting and controlling the virus. We do not know for certain if this approach of instituting therapy prior to the establishment of chronic infection will have a long-term survival benefit or not. The answer to that question is still probably years away. What we do know is that this therapy can potentially improve, or at least protect, an HIV-infected person's immune system response against the virus. Once HIV has established itself (chronic infection), our ability to intercede in this fashion appears to be lost. Immunoloigcally speaking, the HIV-specific immune response is lost, or at least very seriously impaired, in chronically infected folks. So, if you believe you are still undergoing ARS or are very recently infected, talk to your HIV specialist as soon as possible. The benefits of intervening early with potent antiretroviral therapy to protect your immune system will need to be carefully weighted against the risk of drug toxicities.
Your last question, "Why are you so cool?" Well, that's easier to answer. I'm cool because it's presently 24 degrees Fahrenheit here in Paris, and the waiter has yet to bring my piping hot soupe a l'oignon (French Onion Soup). I'm sure I'll warm up soon.
Good luck. By the way, you might want to check out our forum on starting treatment.
Testerone gel ???
When will sero conversion end?
- Things That Can Cause A False Positive Hepatitis C Test
- Are Stiff Neck And Fatigue Burning Eyes Symptoms Of Aids?
- Precautions For Working Around Hiv Patients
- What Should You Do When The Condom Broke And The Person Is Hiv Postive?
- Can A Person With Hiv Can Become A Nurse?
- Hep C And Night Sweats
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.